Oct 072014
 

I was reading a little about Biogen’s new drug anti-lingo-1 / BIIB033. While this is too early to call as the drug is in Phase 2 clinical trials I am sure we will see it on the market. I have to agree with this article that it is not specified how they are testing for remyelination. If there was a side benefit I would hope that the Anti-LINGO-1 would help with my tremor because there is a noted increase in LINGO-1 cells with people with essential tremor. I will take hopeful stance as this does appear to be promising candidate for remyelination.

As an addendum I did some additional searches and the MRI technique to measure remyelination does seem interesting. You can view some images in the presentation here along with some additional data about the drug.

Apr 122007
 

It has been a while since I have updated the list of symptoms that I have been battling with so here are the recent problems:

  • Blurry Vision (more near sighted, and worse in the morning). This has actually plagued me since the last round of Solu-Medrol. I am assuming that the Solu-Medrol immune suppression is what impacted my eyes. Alternatively, it is possible that an elevated 1,25-D (special Vitamin D) is causing the problem; I’ll have to write on that later.
  • Foot Pain (the second of the big two). Fortunately this recently went away. For a while it was just my right foot (peaked at level 6/10 pain), and more of a tendon pain. It briefly went to both feet being pain in the soles (peaked at level 1-2/10 pain), but only lasted a couple of days.
  • Tremor. Has been doing better, but noticed it was a little worse when typing this.
  • Etc. There have been a number of smaller things come and go too.
Jan 162005
 

I noted to my wife earlier last week that my perpetual hand stiffness seemed to be getting better. I noticed it when I had to do some computer moves at work (not exactly my favorite task!) and my hands didn’t get very stiff. While they did proceed to get stiff again the next day, and when I got hot, there does seem to be an indication that they are slowly getting a little better.

On another positive note I cannot remember the last time that I had a hand tremor, and not just because my memory is so awful, it really has been a while. This must be because the lesion on my Cerebellum finally healed; just as I was about to give into the tremors being a permanent symptom.

Aug 032004
 

I have 3 more days of the tapering steroids but it is such a drop in dosage that I should be at my worst now as far as the side effects. Tradeoffs seems to be the word the comes to mind after this round as we are always looking to make some steps forward but my suspicion is we’ve taken more steps backwards than forwards. Every time I’m done with the Solu-Medrol I swear this is the last time I’m taking it because it is just too nasty of a drug – at least this cycle is done – maybe I can now maintain I won’t take it anymore unless it becomes critical. I really need to start seeing some benefits from the steroids because their cost in side effects is high and from what I’ve seen so far it just isn’t worth it. Here is the wrapup:

 

  • My vision got much more blurry today and is the worst it has been for this treatment. Assuming everything continues on as normal it could get a little worse before it gets better. Normal steroid garbage for me.
  • Ear Pain and Sore Throat are coming back which isn’t a complete surprise. The Biaxin made it better but I stopped right away because all of those drugs were just too much of a strain on the system. I did take another days worth of Biaxin a couple of days ago when the sore throat started to reappear and it helped but then it was still the same thing with too many drugs in the system. Fortunately I am able to tough this out with some Tylenol (which is working surprisingly well) and trying to take it easy. If I get too bad I’ll resume the antibiotics after the steroids have had a chance the clean out. I did go and lookup Biaxin and methylprednisolone (Solu-Medrol and my followup pills) have a potential contraindication though they didn’t specify what specifically it was. It is possible that is what happened to me. I would have hoped the family practice dr. would have at least checked that since he prescribed this medication because I was about to start the Solu-Medrol.
  • Tremors are still bad but are getting better. I’m sure it is going to take a while for all of these steroids to work their way out of the system and for them to get completely better.
  • The 40mg of Nexium isn’t cutting it either with me having pretty bad heart burn throughout the treatment. I doubled the dose with no effect and hobbled along with some Tums. I guess I am getting my calcium in for the month, year, eternity… 😉
  • Sleeping has gone pretty well but I can’t get enough. Once I eat I am ready to crash and if I’d go to bed then probably wouldn’t need any Ambien. The fact that the steroids make me get up 1-2 times per night is not helping me get the sleep I need.
  • The hungers officially hit a couple of days after the Solu-Medrol which isn’t all that unusual. Nothing sweet appeals to me at all – not that unusual – I just want protein. Unfortunately the everything tastes bad hit at the same time so it’s hard to get all that I want but I seem to be making due. Tomato products are the worst which eliminates what I would really like which is a hamburger with some ketchup. On the other hand I stuffed myself on some Mexican food the other day which was delicious.
  • Some hand stiffness started in the middle of the Solu-Medrol and is continuing to go pretty strong – though is showing signs of getting better. I heavily suspect that this is caused by dehydration and the Biaxin was probably the cause of some weird dehydration effect in me. If it is dehydration then it should be getting within a couple of days. Certainly one more data point that dehydration has a negative effect of my stiff hand symptom.
Jun 262004
 

For those who are interested in the status of the exacerbation here we go:

 

  • Tremors: The past couple of days have been really good days for the tremors with virtually none. I did have some this morning after I got up but after noon I haven’t had any.
  • Burning in Legs: Has been virtually non-existent since Monday but there have been a couple of mild episodes. There was some this morning – as with all of these symptoms – which made me unhappy because I thought they were all coming back but then they went away in the afternoon
  • Leg Weakness: Again came back a little bit this morning but went away like the others. Otherwise has been gone at least since Monday.
  • Foot Numbness: Complicated symptom at best. Still don’t know whether to blame the MS or not since I had some bad arch pain which could be consistent with another cause – the joys of flat feet. It is much better than it was at its worst and like everything else is worst in the morning when I wake up. No wonder I’m not a morning person! 😉
May 172004
 

The weakness in my legs got a little worse on Friday but has held pretty steady since then. I don’t notice it if I just stand up but if I walk to the break room, bathroom, etc. I definitely notice it. The numbness in my feet may be getting a little better but at worst it is staying about the same. Phoned in my symptoms update at the same time as the tremors so we’ll see what the Dr. has to say – since this stuff isn’t critical I’ll probably hear back tomorrow during lunch.